Announcement

Collapse
No announcement yet.

fentanyl

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

    fentanyl

    does anyone here use the fentanyl patch? i used it in the hospital directly after my surger and it really helped my pain. I recently got a prescription for it and am now using it. The downside is it makes me feel strange and woozy and tired and I have to work .. Let me know if you have tried this and whether or not it's worked for you.

    take care

    bbs

    #2
    For a couple of weeks I wore 3-day fentanyl patches in rehab. I had a lot of post-operative pain, and was in a halo. This was before the FDA released a second warning about these things.

    I remember working out in the rehab gym one day and feeling extremely sleepy. It was also fairly warm, being late summer (September). Nobody knew what to make of it at the time

    My understanding is that these things are only for chronic pain, not post-op pain and that they are widely mis-prescribed. I don't have chronic pain issues anymore that tylenol or ibuprofen can't handle though.

    Comment


      #3
      Yeah, I have constant, chronic, severe pain. that's why I was prescribed it. It def. is helping me, but so did a few of the other pain meds at first. Ihope it continues.. it's getting ridiculous. It's just the strange feeling.. the drowziness... I could do without. I hate that feeling.

      Thanks!

      Comment


        #4
        Bbs

        i've had chronic pain forever... been on fentanyl patch just as long. the worst thing about it is that fentanyl is HIGHLY addicctive both physically and psychologically. that woozy feeling you're talking about will go away and before you know it the pain is back and dose is upped.
        there are safer ways for me to control MY pain, but i've become addicted. i've always been an addict with one thing or another.
        it may be completely different for you.
        feel free to ask about any narcotic i've been on them all.
        LORI
        sigpicPlease Visit My Blog at: http://queenquad.blogspot.com

        But those who wait on the Lord
        Shall renew their strength;
        They shall mount up with wings like eagles,
        They shall run and not be weary,
        They shall walk and not faint
        Isaiah 40:31

        Comment


          #5
          Thanks Lori! The only thing I've ever been "addicted" to is Coke-a-cola. I just gave it up the day of my surgery, doesn't taste good anymore

          Anywho, nothing has touched my pain, thus far... so I'm really happy that this has.. I'm glad that "whoozy" feeling will disipate, I hope the rest isn't though...
          That has happened with all the other meds, though..Can't anything just WORK?

          Thanks, though, seriously for your help and you saying your open for questions That's very helpful

          bbs

          Comment


            #6
            Originally posted by kickinglamb
            i've had chronic pain forever... been on fentanyl patch just as long. the worst thing about it is that fentanyl is HIGHLY addicctive both physically and psychologically. that woozy feeling you're talking about will go away and before you know it the pain is back and dose is upped.
            there are safer ways for me to control MY pain, but i've become addicted. i've always been an addict with one thing or another.
            it may be completely different for you.
            feel free to ask about any narcotic i've been on them all.
            LORI
            I can't use these patches for my pain either because i was addicted to the iv fentanyl in icu...it was a rough withdrawal.
            Courage, it would seem, is nothing less than the power to overcome danger, misfortune, fear, injustice, while continuing to affirm inwardly that life with all its sorrows is good; that everything is meaningful even if in a sense beyond our understanding; and that there is always tomorrow.
            -Dorothy Thompson

            Comment


              #7
              I have been on them for over 5 yrs now. started out with the 25's now up to 50's I've never really had any problem with being woozy or anything like that, I tried to go off them a couple yrs ago and was in so much pain my Dr. told me to put one back on. so ever since..

              Comment


                #8
                ALL of the narcotics are "addictive".......... fentanyl, methadone, morphine, oxycodone, etc. If you use enough of them daily, you WILL become at least physically dependent upon them........ meaning there will be a physical withdrawal syndrome if you try to stop taking them. This is the reason these drugs are controlled as Schedule II drugs...... they have clear medicinal value but may lead to abuse and severe physical dependence. About 15% or so will become true addicts, meaning they become emotionally dependant as well, and use them compulsively despite negative consequences. The physical dependence is one of the trade-offs you must be willing to make if you use opioids for chronic pain.

                Comment


                  #9
                  I'm willing to take any chances.. I've been in severe pain WAY too long and no longer even care. IF it works.. I'll use it I'm not an "addictive" type of person. I've been on many pain meds and can stop at any time, for some reason..
                  I'm just so happy that it's working atm.. even one day of semi-pain is worth it.

                  take care and thanks

                  Comment


                    #10
                    Fentanyl is one of if not the strongest painkiller out there so will work well.
                    The woozyness should slowly go away too as your body gets used to it.
                    C-5 incomplete , walking with crutches. In controlled pain. Respect to all SCI people.

                    Comment


                      #11
                      Hey, johnny, thanks. I''m hoping that does fade... but that's a small price to pay for some relief
                      Do you happen to know.. like. if I accidentally messed one of the patches up... so i couldn't use it.. is it ok if I "skip" one? 'cause my insurance isn't going to let me fill it early.. so.. just wondering!

                      Thanks Johnny!
                      Bbs

                      Comment


                        #12
                        Originally posted by bbs
                        Hey, johnny, thanks. I''m hoping that does fade... but that's a small price to pay for some relief
                        Do you happen to know.. like. if I accidentally messed one of the patches up... so i couldn't use it.. is it ok if I "skip" one? 'cause my insurance isn't going to let me fill it early.. so.. just wondering!

                        Thanks Johnny!
                        Bbs
                        Definately NOT. Your pain will sky rocket and you will start experiencing withdrawal symptoms. The directions, of course, say to throw a messed up patch away, and replace it with a new one. But your doctor and your insurance aren;t going to let you "catch up" as you said! I find I have to be careful when I shower.

                        (If you think they camr damaged or something though, take them to the pharmacy. I would think they could be replaced.)
                        T7-8 since Feb 2005

                        Comment


                          #13
                          so.. i'm screwed this month..yeah, i have to be also. OK. Thanks.. for the warning.

                          bbs

                          Comment


                            #14
                            you never ever want to put on a damaged patch!!!!! If mine don't stick I tape it on till it's time for the next.

                            Comment


                              #15
                              duge,

                              yeah i read that.. HEY.. so , this is probably a really stupid question.. you know how it says about "heat" and how it can be released too quickly and could even result in death? Well, does that mean.. like. heat to that area?
                              Like a heating pad on my neck or something.. is that OK? say if the patch is on my upper chest area? ALso.. I suppose tanning is out.. right? I mean, I CAN go as long as I don't have the patch on.. So IF i put them on in the evening.. on the third night.. take it off, go tan.. then put another one on.. I'll be ok? RGHT? SORRY.. i'm a bit challenged here...

                              THANKS! so much for the help. I appreciate it.. I am so going to make this med work.. it's got to, i've tried so many and allergic to even more

                              Comment

                              Working...
                              X